NRAS
22,843 members26,550 posts

God awful side effects of steroids!!!

I am seeing gp on thurs as the side effects of steroids are I think worse than the condition!!! I thought I was going batty last week . Anxious, irritable , suicidal then high as a kite . Mostly just really negative and depressed . I am already taking fluoxetine and amitriptyline....... has any one got any suggestions ???

I want to take Valium but I think the docs limit that due to addictive ness. Any suggestions about meds... would be so helpful.

I already exercise, do gentle yoga , practise mindfulness but the mental side effects of steroids is too overpowering!

10 Replies
oldestnewest

I had similar reaction when I was on it for weeks. During my last flare, I tapered off quickly. It can be awful. Good luck!

1 like
Reply

I too had crazy side effects on steroids. There is a rare side affect that I was unlucky enough to have. I actually started to hallucinte. I saw "Jesus" hiding behind blowing fans and because he was behind a fan, I couldn't uderstand what he was saying to me...crazy huh?..but real to me. Please notify your doctor of your side effects.

3 likes
Reply

Good grief - u poor soul!!! Xx

2 likes
Reply

I go with Cherub and go to your drs asap.xxxx

1 like
Reply

If you are talking about Prednisolone..I think it is the drug from hell...like you it sent me loopy in a week. Luckily I had a sympathetic Rheumy at the time & it's in my notes that I must never be prescribed it again. I might have had to put up with more pain than if I had stayed on it ....but in the end it was not for me!

So get off & stay off...just read the number of people on this site who wish they had never been sucked in & now need to stay on it, possibly for life!

Get urgent doctor's appointment...don't wait!

4 likes
Reply

Hi Phoo2! I hear you loud and clear. Oral steroids make me actually psychotic. Next time, ask for either an injection or an infusion. You'll have maybe 1 day of crazy with either or at least that's what I get. Crazy and lots of energy but no psychosis, I can live with.

Hope that helps!

Dani

Reply

Reduce your dose to as low as possible....😜

1 like
Reply

I'm really sorry when people have problems with steroids - to me they have (literally actually) been a life saver. Yes I do feel odd, a bit more paranoid than usual and can't sleep on the higher doses, but it got my bone marrow working again after the hospital staff started being nice and gentle with me - always a sign that they have run out of other options for treatment!

So my message is - although some people have problems don't turn them down when offered!

2 likes
Reply

Poor you! The IM injections don't seem to be as bad. I have a bit of a wobble on them but not too bad.

Hopefully the awfulness will pass very soon.

Reply

Call your gp emergency line. You need to be seen as an emergency. My brother has this and was taken off them but was admitted to hospital . So please get checked and glad you wrote on here.

Reply

You may also like...